Alert archive / Kentucky / Freeze Warnings in 2016
Freeze Warning 6, NWS Jackson, KY
NWS Jackson, KY issued this freeze warning at Apr 8, 2016, 4:25 AM EDT for 33 counties in Kentucky. It took effect at Apr 9, 2016, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 9, 2016, 2:00 AM EDT
- Expired
- Apr 9, 2016, 9:59 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:56 PM EDT, 12 hours 29 minutes earlier.
Area forecast discussion, Apr 7, 3:56 PM EDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 356 PM EDT THU APR 7 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 355 PM EDT THU APR 7 2016 WILL CONTINUE WITH WIND ADVISORY ACROSS THE SOUTH THROUGH 8 PM EDT. THE KNOT COUNTY MESONET HAS GUSTED TO 44 MPH AND THE MESONET ON BLACK MOUNTAIN IN HARLAN COUNTY HAS GUSTED TO 47 MPH. WITH THE LOSS OF DAYTIME MIXING THE WINDS WILL DECREASE THIS EVENING. HAVE ALSO ISSUED A FREEZE WARNING FOR PARTS OF THE NORTH AND EAST FOR TONIGHT. CLOUD COVER WILL LINGER MUCH OF THE NIGHT AND THIS WILL LIMIT THE TEMPERATURE FALL. AS SUCH THE FREEZE WARNING IS FOR MARGINAL CONDITIONS WITH MOST AREAS JUST EXPECTED TO GET TO NEAR FREEZING OR SLIGHTLY BELOW. MUCH COLDER AIR WILL SPREAD INTO THE AREA FRIDAY NIGHT...AND A MORE WIDESPREAD SIGNIFICANT FREEZE IS POSSIBLE. WITH THIS IN MIND HAVE ISSUED A FREEZE WATCH FOR THE ENTIRE AREA FRIDAY NIGHT. CLOUDS WILL LINGER AGAIN FRIDAY NIGHT...BUT WITH A COLDER AIR MASS MOVING INTO THE AREA ON THE STRENGTH OF COLD AIR ADVECTION EXPECT WIDESPREAD SUB FREEZING TEMPERATURES MOSTLY IN THE UPPER 20S DESPITE THE CLOUDS. SCATTERED SHOWERS WILL DIMINISH THIS EVENING...WITH SHOWER CHANCES INCREASING AGAIN ON FRIDAY WITH THE NEXT COLD FRONT. SOME THUNDER REMAINS POSSIBLE AND WILL GO WITH A SLIGHT CHANCE OF THUNDER ON FRIDAY IN AGREEMENT WITH NEIGHBORS. ON FRIDAY NIGHT A FEW SNOW SHOWERS WILL ALSO BE POSSIBLE...MAINLY IN THE SOUTHEAST...WITH A POSSIBLE COATING ON THE HIGHEST MOUNTAINS NEAR THE VIRGINIA BORDER. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 355 PM EDT THU APR 7 2016 ...HARD FREEZE POSSIBLE SATURDAY NIGHT...MUCH WARMER NEXT WEEK... THE INITIAL FORECAST CONCERN IN THE EXTENDED WILL BE THE POTENTIAL FOR WIDESPREAD SUB FREEZING TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING. AT THIS TIME...IT APPEARS THAT A RIDGE OF HIGH PRESSURE WILL GIVE US CLEAR AND CALM CONDITIONS THAT WOULD ALLOW FOR MAXIMUM RADIATIONAL COOLING ACROSS THE REGION. AT THIS TIME IT LOOKS LIKE A GOOD BE THAT WE WILL SEE WIDESPREAD LOW TEMPERATURES IN THE LOW TO MID 20S. SOME OF OUR NORMALLY COLDER VALLEYS MAY EVEN DIP INTO THE UPPER TEENS BY SUNDAY MORNING. WITH THE LATEST MOS GUIDANCE SHOWING DEW POINTS RANGING FROM THE TEENS TO THE LOWER 20S ACROSS OUR AREA SATURDAY NIGHT INTO SUNDAY MORNING...AND WITH THE LATEST MODEL SOUNDINGS HAVING VERY COLD 850MB TEMPERATURES...THE AFOREMENTIONED LOW TEMPERATURES SEEM QUITE REASONABLE. THAT BEING SAID...THE SATURDAY AND SATURDAY NIGHT TIME FRAME SHOULD BE THE COLDEST PART OF THE PERIOD BY FAR...WITH FORECAST HIGHS IN THE LOW TO MID 40S EXPECTED ON SATURDAY...AND IN THE UPPER TEENS AND 20S FOR SATURDAY NIGHT. THE REST OF THE PERIOD IS EXPECTED TO FEATURE MUCH WARMER TEMPERATURES THROUGH OUT. THE WARM UP SHOULD BEGIN IN EARNEST ON SATURDAY...AS WINDS SWING AROUND TO THE SOUTH AND SOUTHWEST AHEAD OF AN APPROACHING WEATHER SYSTEM. HIGHS ON SUNDAY ARE EXPECTED TO REACH THE LOWER 60S ACROSS THE AREA. AFTER THAT...MONDAY LOOKS TO BE THE WARMEST DAY OF THE PERIOD...AS HIGHS MAY MAX OUT AT AROUND 70...AS WARM AIR ADVECTION IS MAXIMIZED AS A COLD FRONT MOVES IN FROM THE WEST AND HELPS DRAW IN WARM MOIST AIR FROM THE GULF OF MEXICO. ONCE THIS FRONT HAS MOVED PAST US ON TUESDAY...A COOLER AIR MASS WILL INVADE THE REGION. HIGHS FROM TUESDAY ONWARD ARE EXPECTED TO TOP OUT IN THE UPPER 50S AND LOWER 60S ON AVERAGE ACROSS THE AREA. PRECIPITATION IS FORECAST TO MOVE BACK INTO THE AREA SUNDAY NIGHT AHEAD OF THE APPROACHING COLD FRONT. RAIN SHOWERS WILL GRADUALLY MOVE INTO THE AREA SUNDAY EVENING AND WILL CONTINUE TO SPREAD ACROSS THE ENTIRE AREA SUNDAY NIGHT AND MONDAY. A FEW THUNDERSTORMS MAY BEGIN TO FIRE EARLY MONDAY MORNING...AS THE FRONT GETS CLOSER TO US. BY MONDAY AFTERNOON MOST OF EASTERN KENTUCKY SHOULD BE SEEING RAIN. ANY THUNDERSTORMS THAT ARE ABLE TO FORM WOULD BE PRESENT DURING THE DAY LIGHT HOURS ON MONDAY...WITH ANY STORMS DYING OFF ONCE THE SUN GOES DOWN MONDAY EVENING. WIDESPREAD LIGHT TO MODERATE RAIN SHOWERS ARE THEN EXPECTED TO PERSIST MONDAY NIGHT THROUGH MOST OF THE DAY ON TUESDAY. THE RAIN WILL THEN GRADUALLY TAPER OFF FROM WEST TO EAST TUESDAY AFTERNOON AND EVENING. THE LAST RAIN SHOWERS SHOULD EXIT OUR AREA EARLY TUESDAY EVENING. EASTERN KENTUCKY SHOULD SEE DRY...ALBEIT COOLER...WEATHER TUESDAY NIGHT THROUGH WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 135 PM EDT THU APR 7 2016 ...STRONG GUST WINDS WILL AFFECT SOUTHERN PARTS OF THE FORECAST AREA THIS AFTERNOON... A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON WITH STRONG GUSTY WEST WINDS OCCURRING BEHIND THE FRONT. WHERE THERE ARE MORE BREAKS IN THE CLOUDS ACROSS THE SOUTH WE EXPECT THE WINDS TO BE STRONGER. WIND GUSTS OF 30 TO 40 KNOTS ARE POSSIBLE AT SME AND LOZ...WITH WIND GUSTS GENERALLY 20 TO 30 KNOTS FURTHER NORTH. WHILE SOME LOCAL MVFR CEILINGS WILL OCCUR ACROSS THE AREA THIS AFTERNOON...VFR CONDITIONS WILL BE THE RULE THROUGH THE TAF FORECAST PERIOD. SCATTERED SHOWERS EARLY THIS AFTERNOON WILL MAINLY OCCUR OVER FAR EASTERN AND NORTHERN PARTS OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF TAF SITES. SHOWER COVERAGE WILL DECREASE THROUGH THE DAY. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. FREEZE WARNING FROM 3 AM TO 9 AM EDT FRIDAY FOR KYZ044-050>052- 058>060-104-106>113-118>120. WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ068-069-079-080- 083>088-113>118. && SHORT TERM...SBH LONG TERM...AR AVIATION...SBH
Hazardous weather outlook, Apr 7, 4:07 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 407 PM EDT THU APR 7 2016 KYZ044-050>052-059-060-104-106-107-081200- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- JOHNSON- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY... PAINSVILLE 407 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES AROUND FREEZING ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN ON MONDAY. A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-069-079-080-083>088-114>117-081200- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...MCKOWSEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN 407 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WEST WINDS WILL GUST TO 40 MPH UNTIL EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND AGAIN ON MONDAY. A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ058-108>112-119-120-081200- ESTILL-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 407 PM EDT THU APR 7 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. TEMPERATURES AROUND FREEZING ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND AGAIN ON MONDAY. A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ113-118-081200- KNOTT-LETCHER- INCLUDING THE CITIES OF...HINDMAN...PIPPA PASSES...JENKINS... WHITESBURG 407 PM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WINDS WILL GUST TO AROUND 40 MPH UNTIL EARLY EVENING. TEMPERATURES AROUND FREEZING ARE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND AGAIN ON MONDAY. A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:25 AM EDT | Freeze Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 23 hr |
| Apr 8, 6:13 PM EDT | Special Weather Statement | JKL | Breathitt, Knott, Magoffin, Owsley, Perry, Wolfe | 62 min |
| Apr 8, 7:04 PM EDT | Special Weather Statement | JKL | Floyd, Johnson, Knott, Letcher, Martin, Pike | 56 min |
Nearby
Freeze Warnings in Kentucky, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.